Try it
ENT · Nose
Sample itemWhich symptom pattern suggests rhinitis medicamentosa?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Worsening congestion after prolonged topical decongestant use
Rhinitis medicamentosa is rebound congestion caused by prolonged topical decongestant use, improving only when the medication is withdrawn appropriately.
Option by option
A. Worsening congestion after prolonged topical decongestant use (correct)
Correct: overuse of vasoconstrictor sprays causes rebound.
B. Sneezing after pollen exposure
Pollen symptoms suggest allergic rhinitis.
C. Unilateral bleeding mass
Unilateral bleeding needs structural assessment.
D. Fever with purulent sinus pain
Fever may indicate infection.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.